Alert archive / Nevada / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 3, NWS Reno, NV
NWS Reno, NV issued this severe thunderstorm warning at Aug 10, 1999, 2:15 PM PDT for Mineral County, Nevada; Mono County, California. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 10, 1999, 2:15 PM PDT (21:15 UTC)
- Expired
- Aug 10, 1999, 3:00 PM PDT
- In force
- 45 min
- Issued by
- NWS Reno, NV
- Area
- Whole counties
Counties Mono County, CA, Mineral County, NV
The radar
The Reno radar (KRGX), 182 km from the middle of the area, began a volume at 21:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 9.3 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 8 J/kg
- Mixed-layer CIN
- -279 J/kg
- Mixed-layer LCL
- 1687 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 295 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
077
WUUS1 KRNO 102118 RRA
SVRRNO
NVC021-CAC051-102200-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RENO NV
215 PM PDT TUE AUG 10 1999
THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
IN WESTERN NEVADA
WESTERN MINERAL COUNTY
...INCLUDING THE TOWN OF SCHURZ
NORTHCENTRAL MINERAL COUNTY
IN EASTERN CALIFORNIA
NORTHERN MONO COUNTY
...INCLUDING THE COMMUNITIES OF TOPAZ...COLEVILLE AND
WALKER AND BRIDGEPORT.
* UNTIL 300 PM
* LARGE HAIL WAS REPORTED IN BRIDGEPORT AT 210 PM PDT. THE
HAIL WAS REPORTED TO BE 1 INCH IN DIAMETER AND HAD BEEN FALLING
FOR 30 MINUTES. LEAVES WERE STRIPED OFF OF TREES.
* THE SEVERE THUNDERSTORM WILL BE NEAR BRIDGEPORT WEST INTO
WESTERN MINERAL COUNTY UNTIL 300 PM.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
HEAVY RAIN...AND DEADLY LIGHTNING. FOR YOUR PROTECTION MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS.
HEAVY RAINS FLOOD ROADS QUICKLY. DO NOT DRIVE INTO AREAS WHERE
WATER COVERS THE ROAD.
PLEASE REFER TO THE LATEST SHORT TERM FORECASTS AND SEVERE
WEATHER STATEMENTS FOR UPDATES TO THIS WARNING.What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 8:45 AM PDT, 5 hours 30 minutes earlier.
Area forecast discussion, Aug 10, 8:45 AM PDT, 5 hours 30 minutes before
WESTERN NEVADA AND EASTERN CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
845 AM PDT TUE AUG 10 1999
UPPER LOW OVER CENTRAL CALIF FCST TO MOVE NE OVER TAHOE TONIGHT THEN
INTO NRN NV BY 12Z WED. WRN NV ON THE BACK EDGE OF THE TROF BY 12Z AS
WELL. THIS SHOULD MEAN A DECREASE IN CONVECTION ON WED. WILL MAKE
SOME CHANGES TO THE FCST WORDING THIS MORNING. INCREASE IN MOISTURE
IN THE WEST TODAY COULD LEAD TO LOCALLY HEAVY RAIN. WILL MENTION THIS
IN THE WORDING.
.REV...EASTERN CALIFORNIA...NONE
WESTERN NEVADA...NONE.The office that day
Everything else NWS Reno, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 4:02 PM PDT | Severe Thunderstorm Warning | REV | Churchill | 48 min |
Nearby
Severe Thunderstorm Warnings in Nevada, 1999Severe Thunderstorm Warnings in California, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.